Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What is the probability of GERD tuning into throat cancer or esophageal cancer??

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1771 Questions
Question
Dear Doctor, For the last one and half months, i had throat irritation. I just thought it because of allergy and sinus problem. I just ignored it. But the irritation was continuing. After that I visited two ENT specialists and they diagnosed it as a acid reflux and prescribed me esomeprazol before breakfast and avoiding some foods. But then also the irritation was continuing although not high. Recently again visited a ENT specialist and he told me my throat burnt like acid. I was very afraid about cancer but he told me that there is no cancer. He prescribed me pariot (rabeprazole) once before breakfast and ranitidine in the evening with some allergy medicine. He also asked me to test for Helicobactor Pylori infection which came back as positive. Hence he prescribed me Erythromycin 500mg and amoxillin 1000mg twice daily along with rabiprazole. Now my question is that: 1. Is the treatment is going the right way. Although now throat irritation is still there but intensity is lesser then previous? 2. Am I should be assured that there is no cancer, I am fearful of that. i am not doubting Doctor but putting a general question? 3. How much time duration required for treatment of GERD treatment? 4. What is the probability of GRD to throat cancer or esophageal cancer? I am 31 years male. Although smoked till 2009. Used to drink once in a week strictly but stopped for last three four months. Please provide me your expert comment: With best regards,
Posted Fri, 14 Feb 2014 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 48 minutes later
Brief Answer: Answer given below Detailed Answer: Hi, Thanks for posting your query. I am Dr.Ratnakar Kini and I am pleased to assist you. Throat pain/irritation is the one of the manifestation of acid reflux. Your doctor has given the right medication for acid reflux. You can also confirm the diagnosis with a 24 hours pH monitoring test. Medications alone will not resolve your symptoms. The lifestyle and dietary advice which your doctor told you should also be followed for complete relief. And for the other questions you have asked - 1. Yes, you have been given the right treatment 2. I have not examined you and so I cannot comment on whether you have cancer or not. But since you have been seen by two ENT doctors, it is very likely that you do not have throat cancer. 3.You need to take 2 weeks of treatment for H.pylori followed by 4-6 weeks of treatment for acidity. You can take other antacid medications like mucaine or gaviscon for pain relief along with these medications 4. Long term untreated GERD ( after decades) can lead to a condition called Barrett's esophagus which in turn can cause esophageal cancer. It is usually seen in the sixth decade. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What is the probability of GERD tuning into throat cancer or esophageal cancer?? 16 hours later
Thank you so much Dr. Kini for your detailed answer. The situation presently is that I am within First Week of Anti biotic treatment for H. pylori and simultaneously taking Rabeprazole (pariet 20mg) and at bed time ranitidine 300mg. For the couple of days, at the time of awake in the morning, I feel some strange taste in my troat ( the same taste after i had the antibiotics). Yesterday, I took my dinner quite early in the evening and slept after two hours of taking the medicine, now today the this bitter taste is less but some pain the thraot preferable on the right side. I can take my foods normally without any problem but at the time of swallowing it causes pain. Sorry for long writings but want to share my condition. Whether all this of GERD ? My doctor told me to stop tea, coffee, citrus foods and spicy food, do you suggest me anything more so that be help of reducing my GERD. Can I take milk etc. With best regards,
 
 
Answered by Dr. Ratnakar Kini 30 hours later
Brief Answer: Answer given below Detailed Answer: Hi, Thanks for getting back to me with more questions. Yes, these symptoms could be due to GERD. The Rabeprazole and ranitidine you are taking now are enough to cure these symptoms. And yes certain dietary and lifestyle changes which your doctor has advised you are also very important for complete relief. You can take skimmed milk. I hope that answers your question. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What is the probability of GERD tuning into throat cancer or esophageal cancer?? 21 hours later
DEAR Dr, As you know i was taking clarithromycin 500 mg twice and Amox 1000 mg twice but then also my nods in the neck region are swelled up. I went to the ENT specialist again he told me i hav tonsilitis. He then gave me moxifloxacin 400 mg once a day. I have taken the first dose today. Although the pain reduced a bit but at the time of swallowing a less intensity pain is there. Please tell me whether it is really possible to have tonsilitis while taking 3000 mg dose of Amoxillicin and claritjromycin or please suggest me what to do. I m really confused.....
 
 
Answered by Dr. Ratnakar Kini 2 days later
Brief Answer: Answer given below Detailed Answer: Hi, You can post this question about tonsillitis separately and an ENT expert from our team will answer that question. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What is the probability of GERD tuning into throat cancer or esophageal cancer?? 50 minutes later
Thank you so much Dear Doc..........appreciated
 
 
Answered by Dr. Ratnakar Kini 1 minute later
Brief Answer: Welcome Detailed Answer: .
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor